MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon detachment and removal difficulty occurred.The target lesion was located in the internal carotid artery.A 3.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, when the device was tried to be removed after inflation and deflation, more resistance was felt than usual, but when it was pulled, the balloon part was separated.The separated part was retrieved with a snare and the procedure was completed.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer.Returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the inflation lumen is separated 67.1cm from the hub.The entire proximal end of the device from the hub to the separation is stretched while only the end of the separation at the distal end is stretched.Microscopic examination revealed multiple rub marks on the inflation lumen along the proximal end of the separation.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that balloon detachment and removal difficulty occurred.The target lesion was located in the internal carotid artery.A 3.0mmx30mmx135cm (4f) sterling balloon catheter was advanced for dilatation.However, when the device was tried to be removed after inflation and deflation, more resistance was felt than usual, but when it was pulled, the balloon part was separated.The separated part was retrieved with a snare and the procedure was completed.There were no patient complications nor injuries reported.It was further reported that it was a catheter shaft separation, and the procedure was completed using a non-boston scientific for post dilation.The patient recovered without problem.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16444648
Report Number2124215-2023-08681
Device Sequence Number17542843
Product Code DQY
UDI-Device Identifier08714729756873
UDI-Public08714729756873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2025
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0030126257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown